Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 30, 2014, 3:17 AM CDT for 23 counties in Kansas. It took effect at Mar 30, 2014, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:17 AM CDT (08:17 UTC)
- In effect from
- Mar 30, 2014, 11:00 AM CDT
- Expired
- Mar 30, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS83 KTOP 300817 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 317 AM CDT SUN MAR 30 2014 ...WINDY AND DRY CONDITIONS EXPECTED TODAY... .A SPRING STORM SYSTEM APPROACHES THE AREA TODAY AND BRINGS STRONG WINDS AND LOW RELATIVE HUMIDITIES. AREA VEGETATION IS STILL DRY AND CURED. THESE CONDITIONS...AND THE STRONG INCREASE IN WIND SPEED AND SHIFT IN DIRECTION OF THE WINDS...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE AREA. KSZ008>012-020>024-026-034>040-054>056-058-059-301630- /O.NEW.KTOP.FW.W.0008.140330T1600Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 317 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY CURED FUELS...FOR ALL OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RH AND DRY VEGETATION...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 026 JEFFERSON... FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON... FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS... FIRE WEATHER ZONE 054 LYON...FIRE WEATHER ZONE 055 OSAGE... FIRE WEATHER ZONE 056 FRANKLIN...FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 ANDERSON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS INCREASE BY 11 AM WITH THE LOWEST RH VALUES IN THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...SMOLDERING EMBERS FROM PLANNED BURNS SET YESTERDAY WILL BE IN DANGER OF REIGNITING AND QUICKLY BECOMING OUT OF CONTROL TODAY...AS WINDS SHIFT AND BECOME STRONG SOUTHERLY BY MID TO LATE MORNING. FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS...AND HOLD VERY SERIOUS RISKS FOR THOSE INVOLVED IN FIRE SUPPRESSION. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
707 WWUS83 KTOP 301609 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1109 AM CDT SUN MAR 30 2014 ...WINDY AND DRY CONDITIONS EXPECTED TODAY... .A SPRING STORM SYSTEM APPROACHES THE AREA TODAY AND BRINGS STRONG WINDS AND LOW RELATIVE HUMIDITIES. AREA VEGETATION IS STILL DRY AND CURED. THESE CONDITIONS...AND THE STRONG INCREASE IN WIND SPEED AND SHIFT IN DIRECTION OF THE WINDS...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE AREA. KSZ008>012-020>024-026-034>040-054>056-058-059-310000- /O.CON.KTOP.FW.W.0008.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1109 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY CURED FUELS FOR ALL OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 026 JEFFERSON... FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON... FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS... FIRE WEATHER ZONE 054 LYON...FIRE WEATHER ZONE 055 OSAGE... FIRE WEATHER ZONE 056 FRANKLIN...FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 ANDERSON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE LOWEST RH VALUES IN THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...SMOLDERING EMBERS FROM PLANNED BURNS SET YESTERDAY WILL BE IN DANGER OF REIGNITING AND QUICKLY BECOMING OUT OF CONTROL TODAY...AS WINDS SHIFT AND BECOME STRONG SOUTHERLY BY MID TO LATE MORNING. FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS...AND HOLD VERY SERIOUS RISKS FOR THOSE INVOLVED IN FIRE SUPPRESSION. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
622 WWUS83 KTOP 302047 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT SUN MAR 30 2014 ...WINDY AND DRY CONDITIONS EXPECTED AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP. AREA VEGETATION IS STILL DRY AND CURED. THESE CONDITIONS...AND THE STRONG INCREASE IN WIND SPEED AND SHIFT IN DIRECTION OF THE WINDS...HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR PARTS OF NORTH CENTRAL...EAST CENTRAL AND A PART OF NORTHEAST KANSAS MONDAY. KSZ021>023-034>038-054-310500- /O.NEW.KTOP.FW.A.0002.140331T1700Z-140401T0000Z/ /O.CON.KTOP.FW.W.0008.000000T0000Z-140331T0000Z/ CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- LYON- 347 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS...DRY CURED FUELS AND LOW RELATIVE HUMIDITIES FOR PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY CURED FUELS...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE AND FIRE WEATHER ZONE 054 LYON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE LOWEST RH VALUES IN THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS...AND HOLD VERY SERIOUS RISKS FOR THOSE INVOLVED IN FIRE SUPPRESSION. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ008>012-020-024-026-039-040-055-056-058-059-310000- /O.CON.KTOP.FW.W.0008.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-JACKSON-JEFFERSON- SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- 347 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY CURED FUELS FOR PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER ZONE 039 SHAWNEE... FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 055 OSAGE... FIRE WEATHER ZONE 056 FRANKLIN...FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 ANDERSON. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE LOWEST RH VALUES FOR THE REST OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE MID 70S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS...AND HOLD VERY SERIOUS RISKS FOR THOSE INVOLVED IN FIRE SUPPRESSION. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
658 WWUS83 KTOP 310004 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 704 PM CDT SUN MAR 30 2014 ...WINDY AND DRY CONDITIONS EXPECTED AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP. THROUGH THE DAY...WINDS ARE FORECAST TO SHIFT FROM SOUTHWEST TO WEST TO NORTHWEST. AREA VEGETATION IS STILL DRY AND CURED. THESE CONDITIONS...AND THE STRONG INCREASE IN WIND SPEED AND SHIFT IN DIRECTION OF THE WINDS...HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR PARTS OF NORTH CENTRAL...EAST CENTRAL AND A PART OF NORTHEAST KANSAS MONDAY. KSZ021>023-034>038-054-311200- /O.EXP.KTOP.FW.W.0008.000000T0000Z-140331T0000Z/ /O.CON.KTOP.FW.A.0002.140331T1700Z-140401T0000Z/ CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- LYON- 704 PM CDT SUN MAR 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR ALL OF NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE AND FIRE WEATHER ZONE 054 LYON. * WINDS...WINDS WILL SHIFT FROM THE SOUTHWEST EARLY IN THE DAY...TO THE WEST BY NOON...TO THE NORTHWEST BY EARLY EVENING. SUSTAINED WIND SPEEDS THROUGH THE DAY WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...RH WILL DECREASE SHARPLY AS THE WINDS SHIFT OUT OF THE WEST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND WILL REACH A MINIMUM IN THE 3 PM TO 6 PM TIME FRAME. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE MID 60S TO LOWER 70S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS...AND HOLD VERY SERIOUS RISKS FOR THOSE INVOLVED IN FIRE SUPPRESSION. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ008>012-020-024-026-039-040-055-056-058-059-310115- /O.EXP.KTOP.FW.W.0008.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-JACKSON-JEFFERSON- SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- 704 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FAR NORTHERN AND FAR EASTERN KANSAS... WINDS WILL CONTINUE OUT OF THE SOUTH THROUGH THIS EVENING AT 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. RELATIVE HUMIDITY AROUND 30 PERCENT AT 7 PM WILL INCREASE TO NEARLY 50 PERCENT BY MIDNIGHT. THERE IS SOME POTENTIAL FOR SOUTH WINDS TO INCREASE ALONG WITH INCREASING GUSTS AFTER 2 AM...WITH SOME POTENTIAL FOR GUSTS UP TO 40 MPH BEFORE SUNRISE. WHILE RH WILL BE SLIGHTLY HIGHER IN FAR EASTERN AND FAR NORTHERN KANSAS ON MONDAY...WIND SPEEDS WILL REMAIN STRONG AND WINDS WILL SHIFT FROM THE SOUTHWEST EARLY...TO THE WEST BY MID DAY...TO THE NORTHWEST BY MONDAY EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:12 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 30, 3:12 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 312 AM CDT Sun Mar 30 2014 .SHORT TERM...(Today and Tonight) Issued at 310 AM CDT SUN MAR 30 2014 ...Fire weather conditions are the primary concern for the short term... As an upper system approaches from the west today and brings a strong increase in winds through the low levels of the atmosphere. Radars already indicating 850mb winds at ICT and TOP at 50 and 45kt respectively. Concordia already sustained over 20 mph with gusts near 30 at this hour. Wind advisory goes in to effect by 11am. Highs expected to rise quickly into the 70s as mixing deepens. Speed at which the dewpoints at the surface can rise and amount of dry air in the column have in part prompted the issuance of a red flag warning. Have RH values around 24 percent and this may still be too high. With tremendous amount of burning that has occurred the past few days, and expectation of a significant wind shift and increase today, have gone ahead with a red flag warning for the entire area today. Still may see some elevated showers and possibly some thunder as the wave approaches overnight. Lapse rates are steep, but moisture remains limited and thus does the instability. Chances are better after midnight and toward the east and have adjusted grids as such. As winds continue into the evening and overnight hours, expect lows will hold well into the middle 50s for Sunday night. .LONG TERM...(Monday through Saturday) Issued at 310 AM CDT SUN MAR 30 2014 By Monday morning the mid/upper level trough will have passed overhead placing the better dynamics and moisture east of the area. A surface trough and associated dry slot moves into eastern KS Monday morning. By Monday afternoon a cold front sweeps across the region as the shortwave lifts to the northeast. Westerly winds will increase behind the trough with gusts between 30 and 40 mph. Deep mixing and strong subsidence during the day will result in relative humidities dropping into the low 20 percent range. This will cause very high danger across most of the area during the day on Monday. High temperatures manage the mid 60s to near 70 in east central KS before frontal passage. A more significant system begins to dig southeast along the west coast Tuesday setting up the stage for southwest mid/upper level flow supplying the region with deep moisture from the Gulf. A warm front will move northward through the southern plains and into eastern KS Tuesday night. The models still agree that the warm front will reach close if not into far southern portions of the forecast area by Wednesday morning. Strong moisture convergence and elevated instability north of the warm front will lead to widespread showers and thunderstorms early Wednesday morning. The increasing instability and deep layer shear will support the potential for severe convection on Wednesday afternoon although most likely elevated depending on where the front sets up. This is when the models continue to disagree on the evolution of the mid/upper level system. The ECMWF and GFS have basically switched solutions regarding the main energy lifting out as a closed low or open wave. There is slightly better agreement that the mid level low will track over western KS and into NE, and will lift into the central plains on Thursday. With the warm front still located in SE KS thunderstorms will again be possible during the Thursday as moisture spreads over the front and large scale lift increases ahead of the shortwave. The ECMWF brings decent instability into the area while the GFS keeps most of it south of the front. Could not rule another round of strong elevated thunderstorms Thursday afternoon. Did not make any major changes to the overall forecast at the end of the period. && .AVIATION...(For the 06Z TAFs through 06Z Sunday Night) Issued at 1156 PM CDT SAT MAR 29 2014 MVFR visibility is expected to persist with smokey haze in the area keep vis near 4SM. However, by between 08Z and 11Z, see a good chance for increasing low level winds to disperse smoke enough for vis to improve to 6SM or better. Around the same time, expect a low level jet of 45 to 55 kts to intensify between 700 and 2000 feet AGL so have included LLWS. Surface gusts will rapidly increase between 13Z and 15Z as the low level jet mixes to the surface and will probably exceed 40 kts at times on Sunday. && .TOP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from 11 AM this morning to 7 PM CDT this evening FOR KSZ008>012-020>024-026-034>040-054>056-058-059. WIND ADVISORY from 11 AM this morning to 7 PM CDT this evening FOR KSZ008>012-020>024-026-034>040-054>056-058-059. && SHORT TERM...67 LONG TERM...Sanders AVIATION...Barjenbruch
Hazardous weather outlook, Mar 29, 7:39 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 739 PM CDT SAT MAR 29 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-310045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 739 PM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE DANGER WILL BE VERY HIGH ACROSS THE ENTIRE OUTLOOK AREA ON SUNDAY. WIND GUSTS OVER 45 MPH ARE EXPECTED ACROSS THE AREA BEGINNING LATE SUNDAY MORNING AND LASTING THROUGH THE EVENING HOURS. VERY HIGH FIRE DANGER IS EXPECTED AGAIN MONDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA WITH DRIER AIR AND STRONG NORTHWEST WINDS. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:47 PM CDT | Fire Weather Watch | TOP | Clay, Dickinson, Geary, Lyon, Morris, Ottawa and 3 more | 12 hr |
| Mar 30, 3:54 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 30 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.